Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A simple proof of the elliptical range theorem

Author: Chi-Kwong Li
Journal: Proc. Amer. Math. Soc. 124 (1996), 1985-1986
MSC (1991): Primary 15A60
MathSciNet review: 1322932
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A short proof is given of the elliptical range theorem concerning the numerical range of a $2\times 2$ complex matrix.

References [Enhancements On Off] (What's this?)

  • T. Ando and C.K. Li (Editors), Special Issue: The Numerical Range and Numerical Radius, Linear and Multilinear Algebra 37, nos. 1 – 3, 1994.
  • William F. Donoghue Jr., On the numerical range of a bounded operator, Michigan Math. J. 4 (1957), 261–263. MR 96127
  • Paul R. Halmos, A Hilbert space problem book, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1967. MR 0208368
  • Roger A. Horn and Charles R. Johnson, Topics in matrix analysis, Cambridge University Press, Cambridge, 1994. Corrected reprint of the 1991 original. MR 1288752
  • Vasile I. Istrăţescu, Introduction to linear operator theory, Monographs and Textbooks in Pure and Applied Mathematics, vol. 65, Marcel Dekker, Inc., New York, 1981. MR 608969
  • F.D. Murnaghan, On the field of values of a square matrix, Proc. Natl. Acad. Sci. 18 (1932), 246-248.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 15A60

Retrieve articles in all journals with MSC (1991): 15A60

Additional Information

Chi-Kwong Li
Affiliation: Department of Mathematics, College of William and Mary, Williamsburg, Virginia 23187
MR Author ID: 214513

Keywords: Numerical range
Received by editor(s): January 17, 1995
Additional Notes: This research was supported in part by a NATO grant.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society